Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Withdrawal from lithium - advice please

Posted by Cynthia on July 20, 1999, at 23:28:31

In reply to Re: Withdrawal from lithium - advice please, posted by Louise on July 20, 1999, at 17:43:56

Hi Louise,

I'm on lithium (600 mg) and it helps me tremendously. I used to get nausea from it about twice a week - this was taking it in the middle of a meal and with lots of water. Now I take it with 2 tablets of gingerroot (available at any health food store) and a bit of water, and I haven't felt sick even a little, even once since taking it with the gingerroot. This past spring, I tried going off it - cold turkey. Well the bipolar came back, I didn't have suicidal impulses, but I had impulses to take 'handfuls of pills' to 'quickly, change the way I felt'. I had never had these impulses before. I'm back on it now and feeling much better. So my side affects were the rapid return of my bipolar illness, with impulses to take mega-amounts of pills. I had no physical side affects.

Hopefully you can find another mood stabilizer if the gingerroot doesn't help, and you can't control your weight. I've never heard of bipolar illness going away. I'd love to hear of it though. Good luck and be careful.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cynthia thread:8929